Journal of Clinical and Diagnostic Research, ISSN - 0973 - 709X

Users Online : 28969

Case report
Table of Contents - Year : 2016 | Month : March | Volume : 10 | Issue : 3 | Page : XD01 - XD03

Fatal Haemoptysis Associated with Dramatic Response to Crizotinib in an ALK-Rearranged Lung Adenocarcinoma XD01-XD03

Elodie Mussat, Violaine Giraud, catherinejulie, Thierry Chinet, Etienne Giroux Leprieur

Correspondence
Dr. Etienne Giroux Leprieur,
Faculty, Department of Respiratory Diseases and Thoracic Oncology, Ambroise Pare Hospital APHP,
9 avenue Charles de Gaulle, 92100 Boulogne-Billancourt, France.
E-mail: etienne.giroux-leprieur@aphp.fr

The presence of an ALK (Anaplastic Lymphoma Kinase) rearrangement is a rare molecular feature in Non-Small Cell Lung Carcinoma (NSCLC), and concerns mainly non- or light smokers, young patients, with adenocarcinoma histological type. These tumours are particularly sensitive to Alk-targeted therapies, as crizotinib. Crizotinib is usually well-tolerated. We report a case of fatal haemoptysis associated with dramatic response to crizotinib in a patient with an ALK-rearranged lung adenocarcinoma. The patient presented a mediastinal invasion with tracheal involvement and compression of the right pulmonary artery. The initial evolution under crizotinib was good with tumour response. At 6 weeks of crizotinib the patient presented a massive haemoptysis with a tracheobronchial fistula and pneumomediastinum. She died of acute respiratory failure. Our case is the first to report a fatal effect of crizotinib associated with tumour necrosis and good tumour response on a massive mediastinal infiltration. Precautions are recommended with the use of crizotinib in proximal lung tumours with vascular invasion.